California, 2006

Wildfire in California, November 21 to 22, 2006

November 21 to 22, 2006 · NWS SGX · 1 event in 1 county or zone

The Jefferson Fire burned 125 acres of heavy brush and grass in the hills north of Yucaipa. The cause of the fire was an illegal campfire.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGX wrote it up.

The Jefferson Fire burned 125 acres of heavy brush and grass in the hills north of Yucaipa. The cause of the fire was an illegal campfire.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before the first event at Nov 21, 9:30 PM PST, 48 minutes earlier.

Area forecast discussion, Nov 21, 9:30 PM PST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PST TUE NOV 21 2006

.SYNOPSIS...A SERIES OF UPPER LEVEL LOW PRESSURE SYSTEMS WILL MOVE
PAST TO THE NORTH. THIS WILL BRING MORE EXTENSIVE LOW CLOUDS AND FOG
WEST OF THE MOUNTAINS IN THE NIGHTS AND MORNINGS...ESPECIALLY DURING
THE MIDDLE OF THIS WEEK AND AGAIN EARLY NEXT WEEK. THERE WILL ALSO
BE VARIABLE HIGH CLOUDINESS. GUSTY WINDS IN THE MOUNTAINS AND
DESERTS AT TIMES.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

UPDATED THE FORECAST TO MAKE A FEW SMALL CHANGES.

.SHORT TERM (TONIGHT-FRIDAY)...THERE WAS AN AREA OF STRATUS OFFSHORE
THAT WAS BEGINNING TO MOVE ONSHORE THIS EVENING. THERE WAS ALSO
VARIABLE HIGH CLOUDINESS. THE 00Z NKX SOUNDING HAD A WEAK INVERSION
BASED NEAR 1200 FT WITH WSW WINDS ALOFT. ONSHORE GRADIENTS WITH
ABOUT 3-4 MB SAN-IPL.

A BROAD UPPER TROUGH WILL APPROACHING FROM THE NW THROUGH WED AND
THEN MOVE PAST TO THE N THU. THIS WILL CONTINUE THE TREND OF
STRONGER ONSHORE GRADIENTS WITH AN INTERMITTENT EDDY RESULTING IN A
DEEPER MAINE LAYER. LOW CLOUDS AND FOG SHOULD GET IN TO THE WRN
INLAND EMPIRE TONIGHT AND TO THE COASTAL MOUNTAIN SLOPES WED NIGHT.
THERE COULD BE PATCHES OF DENSE FOG...BUT IT WILL BE MUCH FARTHER
INLAND THAN ON THE PAST FEW NIGHTS. THE MARINE LAYER IS EXPECTED TO
REMAIN FAIRLY DEEP THU NIGHT INTO FRI MORNING BUT SHOULD CLEAR
EARLIER FRI WITH WEAKER ONSHORE GRADIENTS. THERE COULD BE LOCAL
DRIZZLE FROM THE THICKER LOW CLOUDS...ESPECIALLY LATE WED NIGHT AND
THU MORNING. THERE WILL ALSO BE VARIABLE HIGH CLOUDINESS THROUGH THU
FOR PARTLY CLOUDY SKIES ABOVE THE MARINE LAYER CLOUDS. FEWER HIGH
CLOUDS FRI. COOLER. THE PASSING TROUGH AND STRONGER ONSHORE
GRADIENTS WILL CAUSE LOCAL GUSTY WINDS IN THE MOUNTAINS AND
DESERTS...MAINLY WED AND THU AFTERNOONS AND EVENINGS.

&&

.LONG TERM (SATURDAY-TUESDAY)...WEAK TROUGHING ALOFT WILL CONTINUE
GENERALLY BELOW SEASONAL TEMPS BUT THE MARINE LAYER AND HIGH CLOUDS
WILL DECREASE FOR MORE SUNSHINE THIS WEEKEND. ANOTHER SHORT WAVE
TROUGH SHOULD BRING MORE CLOUDS LATE SUN AND MON. SHOWERS CANNOT BE
RULED OUT LATE SUN INTO MON...BUT PROGS HAVE BEEN TOO INCONSISTENT
THAT FAR OUT TO INCLUDE PRECIP IN THE FORECAST YET. LONGER RANGE
PROGS INDICATE DRYER FLOW ALOFT WITH HIGHER HEIGHTS BY TUE AND WED
OF NEXT WEEK FOR LESS CLOUDS AND A LITTLE WARMING.

&&

.AVIATION...
MARINE LAYER HAS DEEPENED TO AROUND 1300 FEET...AND A WEAK EDDY
CONTINUES. THE LOWER CLOUDS OFFSHORE ARE BECOMING MORE DIFFICULT TO
MONITOR AS THE COLDER CIRRUS DECK BLOCKS THE IR VIEW BUT IT APPEARS
ORANGE COUNTY WILL BE FIRST TO CLOUD OVER. THE STRATUS APPEARS
CLOSE ENOUGH TO REACH MOST COASTAL AIRPORTS BY 06Z. WITH AN
EXTENSIVE AREA OF LOW CLOUDS OFF THE COAST AND SURFACE PRESSURE
GRADIENTS TRENDING STRONGLY ONSHORE...THE MARINE LAYER SHOULD BUILD
THROUGH WED. EXPECT CLOUD BASES TO COME IN AT OR ABOVE FL010 AND
RISE LATER TONIGHT OR EARLY ON WED WITH TOPS NEAR FL025 BY 18Z WED.
SOME AREAS OF MVFR VIS WILL LIKELY DEVELOP...BUT ANY IFR/LIFR
CONDITIONS SHOULD BE FARTHER INLAND AND TRANSITORY AS THE MARINE
LAYER DEEPENS IN RESPONSE TO SHORT WAVE TROUGHS PASSING BY TO THE
NORTH.  ABOVE THE MARINE LAYER THROUGH FL100 WINDS WILL BE FROM THE
SW TO W AT 15-20 KTS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...DVA
AVIATION...JAD
Hazardous weather outlook, Nov 21, 4:00 AM PST, 18 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PST TUE NOV 21 2006

CAZ042-043-050-211600-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN DIEGO COUNTY VALLEYS-
400 AM PST TUE NOV 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL AREAS AND LOWER
COASTAL VALLEYS OF SOUTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

DENSE FOG ADVISORY UNTIL 8 AM THIS MORNING. SEE LAXNPWSGX.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

MARTIN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, San Bernardino County Mountains

When
November 21, 10:18 PM PST to November 22, 7:12 PM PST
Where
San Bernardino County Mountains forecast zone
Reported by
Fire Department/Rescue
Coordinates
34.841, -116.178 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2006Every state in 2006This day in weather historyWarnings in California, November 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 4892.